MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system catheter 7 (cat7), a non-penumbra sheath and a guidewire.During the procedure, the physician successfully completed two passes.Next, the physician removed the cat7 to perform an angiogram.The physician then attempted to advance the cat7 through the sheath to complete the third pass, and subsequently, the proximal end of the cat7 broke outside of the patient.Therefore, the cat7 was removed.The procedure was completed using an indigo system catheter 8 (cat8) and a new non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the device associated with this complaint was expected to be returned.However, additional information received, from the penumbra sales representative, indicated that the device was disposed of.And is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5114881.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section g.Box 3.Report source h3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588456
Report Number3005168196-2023-00121
Device Sequence Number12236124
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/16/2023
02/21/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/23/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005